MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE SL; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE SL; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555530
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an expect slimline needle was used in the liver during a liver biopsy procedure performed on (b)(6) 2024.During the procedure, the inner sheath was detached and remained inside of the endoscope.The procedure was completed with another expect slimline needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of sheath detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of sheath detached.Block h10: investigation results: the expect slimline needle was returned, and a visual inspection observed that the needle is broken, the needle knob is crooked, and the working length is kinked on various sides.No other problems noted.The reported event of sheath detached was not confirmed.Based on the available information, it is most likely that the technique used was the reason why the working length was found kinked.When the handle is not secured carefully, the weight of the device itself can bend the working length.This can also happen if excessive force is being used to grab any of the components of the device.It's most likely that the needle broke due to the severity of the kink found on the working length.In addition, the needle locking knob damage could have happened as result of tightening the knob with too much force during the procedure, making the knob exceed the tightening limit.Based on all available information and analysis of the returned device, the most probable root cause is adverse event related to procedure.

Brand Name
EXPECT SLIMLINE SL
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18894647
Report Number3005099803-2024-01012
Device Sequence Number6410296
Product Code ODG
UDI-Device Identifier08714729848172
UDI-Public08714729848172
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K163058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model NumberM00555530
Device Catalogue Number5553
Device Lot Number0032194761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown